Advertisement

Studia Logica

, Volume 53, Issue 4, pp 473–491 | Cite as

On the canonicity of Sahlqvist identities

  • Bjarni Jónsson
Article

Abstract

We give a simple proof of the canonicity of Sahlqvist identities, using methods that were introduced in a paper by Jónsson and Tarski in 1951.

Keywords

Mathematical Logic Simple Proof Computational Linguistic Sahlqvist Identity 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    W. J. Blok,The lattice of modal logics: an algebraic investigation J. Symbolic Logic 45 (1980), pp. 221–236.Google Scholar
  2. [2]
    K. Fine,Some connections between modal and elementary logic, Proc. Third Scandinavian Logic Symposium, Studies in Logic 82 (Stig Kanger ed), North Holland, 1975, pp. 15 – 31.Google Scholar
  3. [3]
    R. Goldblatt,Varieties of complex algebras Annals of Pure and Applied Logic 44 (1989), pp. 173–242.Google Scholar
  4. [4]
    R. Goldblatt,The McKinsey axiom is not canonical J. Symbolic Logic 56 (1991), pp. 554–562.Google Scholar
  5. [5]
    L. Henkin,Extending Boolean operations Fund. Math. 22 (1970), pp. 723–752.Google Scholar
  6. [6]
    B. Jónsson, [a]The preservation theorem for Boolean algebras with operators, Proc. of the International Conference Honoring Garrett Birkhoff (K. Baker, E. T. Schmidt, R. Wille, ed's), Darmstadt, Germany, June 13 – 17, 1991, Springer-Verlag, to appear.Google Scholar
  7. [7]
    B. Jónsson andA. Tarski,Boolean algebras with operators I Amer. J. Math. 73 (1951), pp. 891–939.Google Scholar
  8. [8]
    E. J. Lemmon,An Introduction to Modal Logic Amer. Phil. Quarterly Monograph Ser. Basil, Blackwell 1977.Google Scholar
  9. [9]
    J. C. C. McKinsey andA. Tarski,Some theorems about the sentential calculi of Lewis and Heyting J. Symbolic Logic 13 (1948), pp. 1–15.Google Scholar
  10. [10]
    H. Ribeiro,A remark on Boolean algebras with operators Amer. J. Math. 74 (1952), pp. 162–167.Google Scholar
  11. [11]
    R. de Rijke andY. Venema, [a]Sahlqvist's Theorem for Boolean Algebras with Operators, Manuscript.Google Scholar
  12. [12]
    H. Sahlqvist,Completeness and correspondence in the first and second order semantics of modal logic, Proc. Third Scandinavian Logic Symposium, Studies in Logic 82 (Stig Kanger ed), North Holland, 1975, pp. 110 – 143.Google Scholar

Copyright information

© Kluwer Academic Publishers 1994

Authors and Affiliations

  • Bjarni Jónsson
    • 1
  1. 1.Department of MathematicsVanderbilt UniversityNashvilleUSA

Personalised recommendations